Alert archive / Illinois / River Flood Warnings in 2022

River Flood Warning 45, NWS St. Louis, MO

April 30, 2022Calhoun County, Greene County, Jersey County, Illinois

NWS St. Louis, MO issued this river flood warning at Apr 30, 2022, 10:27 AM CDT for Calhoun County, Greene County, Jersey County, Illinois. It took effect at Apr 30, 2022, 1:00 PM CDT. It was in force for 20 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2022, 10:27 AM CDT (15:27 UTC)
In effect from
Apr 30, 2022, 1:00 PM CDT
Expired
May 1, 2022, 9:12 AM CDT
In force
20 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, IL, Greene County, IL, Jersey County, IL

The radar

The St Louis radar (KLSX), 62 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Illinois River at Hardin (HARI2). The gauge peaked at 24.96 ft at Apr 30, 2022, 1:00 PM CDT.

actionminormoderatemajor253004/3005/0105/02
Action stage
24 ft
Minor stage
25 ft
Moderate stage
31 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05587060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

479 
WGUS43 KLSX 301527
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1027 AM CDT Sat Apr 30 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Illinois...

  Illinois River at Hardin.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-061-083-020330-
/O.NEW.KLSX.FL.W.0045.220430T1800Z-220504T1200Z/
/HARI2.1.ER.220430T1800Z.220501T1200Z.220503T0600Z.NO/
1027 AM CDT Sat Apr 30 2022

...FLOOD WARNING IN EFFECT UNTIL WEDNESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River at Hardin.

* WHEN...Until Wednesday morning.

* IMPACTS...At 25.0 feet, Flood Stage.  Lowland flooding of 
  unprotected agricultural land begins.

* ADDITIONAL DETAILS...
  - At 10:00 AM CDT Saturday the stage was 24.9 feet.
  - Forecast...The river is expected to rise above flood stage
    this afternoon to a crest of 25.2 feet tomorrow morning. It
    will then fall below flood stage early Tuesday morning.
  - Flood stage is 25.0 feet.


&&

                Fld   Observed  Forecasts (1 pm CDT)
Location        Stg   Stg 1 pm  Sun   Mon   Tue   Wed   Thu

Illinois River
  Hardin        25.0    24.9    25.2  25.1  24.7  24.4  24.3


&&

LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
      3903 9062


$$

Glass
2 follow-up statements
333 
WGUS83 KLSX 010127
FLSLSX

Flood Statement
National Weather Service St Louis MO
827 PM CDT Sat Apr 30 2022

...The Flood Warning continues for the following rivers in 
Illinois...

  Illinois River at Hardin.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted. The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions change.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-061-083-021330-
/O.EXT.KLSX.FL.W.0045.000000T0000Z-220504T0000Z/
/HARI2.1.ER.220501T0600Z.220501T0600Z.220502T1800Z.NO/
827 PM CDT Sat Apr 30 2022

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Illinois River at Hardin.

* WHEN...Until Tuesday evening.

* IMPACTS...At 25.0 feet, Flood Stage.  Lowland flooding of 
  unprotected agricultural land begins.

* ADDITIONAL DETAILS...
  - At 8:00 PM CDT Saturday the stage was 24.9 feet.
  - Forecast...The river is expected to rise to a crest of 25.0
    feet just after midnight tonight. It will then fall below
    flood stage early Monday afternoon.
  - Flood stage is 25.0 feet.


&&

                Fld   Observed  Forecasts (7 pm CDT)
Location        Stg   Stg 7 pm  Sun   Mon   Tue   Wed   Thu

Illinois River
  Hardin        25.0    24.9    25.0  24.9  24.5  24.2  24.2


&&

LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
      3903 9062


$$

Glass
166 
WGUS83 KLSX 011412
FLSLSX

Flood Statement
National Weather Service St Louis MO
912 AM CDT Sun May 1 2022

...The Flood Warning is cancelled for the following rivers in 
Illinois...

  Illinois River at Hardin.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

ILC013-061-083-011515-
/O.CAN.KLSX.FL.W.0045.000000T0000Z-220501T1412Z/
/HARI2.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
912 AM CDT Sun May 1 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Illinois River at Hardin.

* ADDITIONAL DETAILS...
  - At 9:00 AM CDT Sunday the stage was 24.9 feet.
  - Forecast...The river is expected to fall to 23.8 feet
    Saturday morning.


&&

                Fld   Observed  Forecasts (7 am CDT)
Location        Stg   Stg 7 am  Mon   Tue   Wed   Thu   Fri

Illinois River
  Hardin        25.0    24.9    24.7  24.5  24.3  24.1  23.9


&&

LAT...LON 3952 9064 3952 9052 3898 9048 3891 9054
      3903 9062


$$

Glass

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 30, 6:19 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Apr 30, 6:19 AM CDT, 4 hours 8 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
619 AM CDT Sat Apr 30 2022

.SHORT TERM...  (Through Late Sunday Afternoon)
Issued at 200 AM CDT Sat Apr 30 2022

The passage of a cold front today will bring with it more showers
and thunderstorms, some of which could be strong to severe this
afternoon.

An initial line of thunderstorms has morphed into an MCS and is
tracking eastward across the forecast area early this morning.
This activity has outpaced the front already and will continue to
do so as it moves through the St Louis metro around daybreak.
Although some thunder is expected with this, we are not generally
expecting this line to be severe as overall instability is
somewhat limited. This is expected to move east and out of the
forecast area this morning, while the cold front itself makes a
delayed entry from the northwest. With a 4 to 6 hour window
between when the initial rainfall exits and the forcing associated
with the cold front arrives, it seems likely that we will be able
to destabilize again with surface based instability developing
ahead of the front. We should see storms initiate along the front
in the early afternoon, generally as it is arriving in the St
Louis metro. The available wind shear should be capable of
producing supercell thunderstorms with all severe weather hazards
including large hail, damaging winds, and tornadoes. As the front
pushes eastward toward the eastern portion of our forecast area,
more widespread convection may develop into a line as it exits.
At this point the best estimate on the end time of the threat is
around 6PM or so.

We will see some clearing behind the front with drier air moving
in this evening. However, cloud cover associated with the low to
our north may develop in northern parts of the area, lingering
into much of the day Sunday. This will play a role in forecast
temperatures on Sunday, as the sunnier southern areas will warm
well into the 70s, while the cloudier northern areas may struggle
into the low 60s.

Kimble

.LONG TERM...  (Sunday Night through Friday)
Issued at 200 AM CDT Sat Apr 30 2022

The next trough moves into the Rockies on Sunday with return flow
of moisture over the southern high plains. A warm front gradually
lifts north into our area on Monday with showers and possibly
some thunderstorms coming along with it. As the upper trough moves
out into the plains, surface low pressure tracks out of the Texas
Panhandle and into northern Missouri Monday night into Tuesday
morning bringing with it more chances for showers and
thunderstorms. Timing of this wave moving through our area in the
early morning hours Tuesday suggests that the severe weather
threat will be reduced, but we will have to watch how the
instability and shear evolves before completely ruling out the
threat for stronger storms.

Brief shortwave ridging will bring some drier weather late Tuesday
into much of Wednesday. However, the next trough over the Rockies
will already be in place with thunderstorms likely developing over
the Plains. There's still a good deal of uncertainty on the timing
of when this trough moves out into the plains and through our
area, but we will start to see the chance for at least some
remnant showers and storms as early as Wednesday evening. Rain
chances continue through Thursday and Friday primarily due to the
uncertainty on the timing of when the trough ejects.

Kimble

&&

.AVIATION...  (For the 12z TAFs through 12z Sunday Morning)
Issued at 545 AM CDT Sat Apr 30 2022

Showers and a few embedded thunderstorms continue to slowly push
eastward this morning ahead of a cold front approaching from the
west. The showers and storms have led to a bit of an erratic wind
early this morning, but this should become more steady later this
morning as the area of showers and storms moves east and the low
level pressure gradient takes control. The cold front will shift
winds from southeast to west as it moves through the region,
likely arriving into the St Louis metro shortly after 18Z. Models
are suggesting a period of MVFR ceilings is possible just ahead of
the front, likely only lasting a couple of hours. As the front
reaches the St Louis area, thunderstorms are expected to begin
developing in the early afternoon, potentially affecting any metro
terminal. Conditions improve this evening with the remaining
storms moving off to the east and VFR conditions expected to last
through Sunday.

Kimble

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 30, 3:21 AM CDT, 7 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
321 AM CDT Sat Apr 30 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-010830-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
321 AM CDT Sat Apr 30 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

Thunderstorms are likely to redevelop this afternoon along a cold
front as it pushes into eastern Missouri and western Illinois. Some
of these storms may be severe with large hail, damaging winds, and a
few tornadoes.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Thunderstorms will be possible Monday evening into Tuesday and then
again Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed in eastern Missouri and western
Illinois this afternoon.

Kimble

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 11:44 AM CDTRiver Flood WarningLSXCalhoun67 hr
Apr 30, 5:09 PM CDTSevere Thunderstorm WarningLSXRandolph36 min
Apr 30, 6:13 PM CDTSevere Thunderstorm WarningLSXMontgomery17 min
Apr 30, 6:43 PM CDTSevere Thunderstorm WarningLSXBond, Montgomery32 min

Nearby

River Flood Warnings in Illinois, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.